Alert archive / Florida / River Flood Warnings in 2009
River Flood Warning 24, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Mar 31, 2009, 9:25 PM EDT for Leon County, Florida. It took effect at Apr 2, 2009, 3:04 PM EDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2009, 9:25 PM EDT (01:25 UTC)
- In effect from
- Apr 2, 2009, 3:04 PM EDT
- Expired
- Apr 8, 2009, 10:46 AM EDT
- In force
- 6 days
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 8 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ochlockonee River near Bloxham (SR 20) (BLXF1). The gauge peaked at 26.13 ft at Apr 4, 2009, 3:00 AM EDT.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02330000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Mar 31, 5:30 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Mar 31, 5:30 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 PM EDT TUE MAR 31 2009
...MORE HEAVY RAINFALL AND SEVERE WEATHER ON THE WAY DURING THE NEXT
FEW DAYS...
.SYNOPSIS AND SHORT TERM...A LARGE AREA OF HEAVY SHOWERS...SOME
SOME STRONG TO SEVERE THUNDERSTORMS...AND ISOLATED TORNADOES ARE
CONTINUING TO DEVELOP AND ARE MOVING QUICKLY EASTWARD INTO THE
REGION THIS AFTERNOON AND EARLY EVENING. TORRENTIAL DOWNPOURS...
FREQUENT CLOUD TO GROUND LIGHTNING....SMALL HAIL...AND GUSTY WINDS
ARE ALL OCCURRING WITH THIS BATCH OF STORMS WHICH CONTINUE TO DEVELOP
ALONG THE VERY ACTIVE SUBTROPICAL JET STREAM NEAR THE GULF COAST.
THIS ACTIVITY IS EXPECTED TO CONTINUE TO DEVELOP AND EXPAND DURING
FOR THE NEXT SEVERAL HOURS...WITH ADDITIONAL SIGNIFICANT FLOODING
CONCERNS POSSIBLE IN MANY AREAS. THUS FAR...THE BULK OF THE WORST
WEATHER HAS BEEN AFFECTING THE WESTERN FLORIDA PANHANDLE AND
SOUTHEAST ALABAMA...BUT THE STRONG STORMS ARE RAPIDLY SPREADING
EASTWARD INTO SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND THIS
EVENING. OVER THE COASTAL WATERS...WINDS AND BEGINNING TO INCREASE
OUT OF THE SE AND S...WITH 2 TO 4 FT SEAS EXPECTED TO SLOWLY PICK UP
THROUGH THE NIGHTTIME HOURS.
&&
.LONG TERM (FRIDAY THROUGH TUESDAY)...THE ACTIVE PERIOD CONTINUES...
THE EXTENDED BEGINS WITH A VIGOROUS UPPER AIR SYSTEM MOVING THROUGH
THE MIDDLE MISSISSIPPI VALLEY ON INTO THE OHIO RIVER VALLEY WITH A
COLD FRONT PROGRESSING THROUGH THE SOUTHEAST U.S. AT THE SAME
TIME...THE NEXT SHORT WAVE IS DIVING SOUTHWARD ALONG THE PACIFIC
COAST. BY SATURDAY NIGHT/SUNDAY MORNING...THE WESTERN SHORT WAVE HAS
BROKEN OUT INTO THE GREAT PLAINS WITH RETURN FLOW BEGINNING ALONG
THE NORTHEAST GULF COAST. THE GFS SUGGESTS THAT A WARM FRONT IS
DRAPED EAST-WEST ACROSS NORTH FLORIDA WITH PRECIP BEGINNING BY
SUNDAY MORNING. BOTH THE GFS AND EURO CONTINUE TO BE SIMILAR IN
THEIR SOLUTIONS WITH THE NEXT COLD FRONT PASSING THROUGH THE AREA ON
MONDAY. AS SOON AS WE THINK WE HAVE MORE THAN ENOUGH RAIN...THE NEXT
SYSTEM WILL BE MOVING THROUGH THE INTER MOUNTAIN WEST ON TUESDAY
WITH SIMILAR EXPECTED WEATHER IN OUR AREA ON WEDNESDAY AND THURSDAY
AS THE PREVIOUS 3-4 SYSTEMS. MAXIMUM TEMPERATURES THROUGH THE PERIOD
WILL NEAR NORMAL. MIN TEMPS WILL BE NEAR NORMAL OR SLIGHTLY ABOVE
NORMAL.
&&
.AVIATION...CLOUD COVERAGE AND SHOWERS WILL CONTINUE TO INCREASE
THROUGH THE 24 HR TAF CYCLE AND BEYOND. MVFR CIGS WITH BRIEF PERIODS
OF IFR CIGS IN SHOWERS AND STORMS WILL OVERSPREAD THE AREA THROUGH
THE DAY TODAY FROM WEST TO EAST. VSBYS WILL ALSO BECOME A CONCERN IN
THE HEAVIER SHOWERS AND STORMS. A WARM FRONT WILL LIFT NORTH ACROSS
THE LOCAL AREA LATER THIS EVENING WITH A COLD FRONT APPROACHING FROM
THE WEST. WINDS WILL REMAIN OUT OF THE SE THROUGH MOST OF THE
DAY...THEN BECOME SW LATER THIS EVENING AND INTO TONIGHT.
&&
.MARINE...WINDS AND SEAS WILL CONTINUE TO INCREASE OVER THE NEXT
COUPLE OF DAYS...WITH A GOOD POSSIBILITY OF A SMALL CRAFT ADVISORY
ON THURSDAY.
&&
.FIRE WEATHER...NO CONCERNS FOR THE NEXT SEVERAL DAYS WITH HIGH RAIN
CHANCES AND LOW LEVEL MOISTURE.
&&
.HYDROLOGY...MOST AREA RIVERS AND STREAMS HAVE CRESTED OR ARE
NEARING THE CREST FROM THE WEEKENDS HEAVY RAINFALL. HOWEVER...
ADDITIONAL HEAVY RAINFALL IS ALREADY MOVING INTO THE REGION THIS
AFTERNOON AND EVENING...WITH MAJOR ADDITIONAL RISES VERY LIKELY
DURING THE NEXT COUPLE OF DAYS. PLEASE SEE OUR LOCAL ADVANCED
HYDROLOGICAL PREDICTION SERVICE WEB PAGE AT
HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE
FOR DETAILS...BUT KEEP IN MIND THAT THESE FORECASTS ONLY INCLUDE
FUTURE QUANTITATIVE RAINFALL FORECASTS FOR THE NEXT 24 HOURS...SO
ONCE ALL IS SAID AND DONE WITH THIS EXPECTED RAINFALL EVENT WHICH
MAY PRODUCE WIDESPREAD 3 TO 5 INCH AMOUNTS WITH ISOLATED 6 TO 8 INCH
TOTALS...THE ACTUAL CRESTS MAY BE SIGNIFICANTLY HIGHER THAN CURRENTLY
PREDICTED AT MANY OF THE ACTUAL RIVER LOCATIONS. THEREFORE...ALL
INTERESTS NEAR AREA RIVERS ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE ON THIS
POTENTIALLY DANGEROUS SITUATION...AND FOLLOW THE ADVICE OF LOCAL LAW
ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS SHOULD EVACUATIONS
BECOME NECESSARY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 61 69 60 76 60 / 100 80 60 70 50
PANAMA CITY 63 68 60 76 59 / 100 80 60 70 40
DOTHAN 58 68 55 74 57 / 100 80 50 70 40
ALBANY 58 69 55 72 57 / 100 80 50 70 60
VALDOSTA 61 72 56 74 61 / 100 80 50 70 60
CROSS CITY 66 74 62 75 66 / 80 80 60 70 60
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FL...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING
ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
GM...NONE.
&&
AVIATION/FIRE WX...GIBBS
PUBLIC/MARINE...GOULDHazardous weather outlook, Mar 31, 5:53 AM EDT, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 553 AM EDT TUE MAR 31 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-011000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 553 AM EDT TUE MAR 31 2009 /453 AM CDT TUE MAR 31 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE AREA FROM THIS AFTERNOON THROUGH THURSDAY MORNING... ...HEAVY RAIN AND POSSIBLE SEVERE WEATHER EXPECTED TONIGHT INTO WEDNESDAY AND AGAIN THURSDAY... A SERIES OF STORM SYSTEMS WILL AFFECT THE REGION BEGINNING LATE THIS AFTERNOON INTO TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING OVER THE FLORIDA PANHANDLE...SPREADING NORTHEAST ACROSS THE ENTIRE AREA BY EARLY THIS EVENING. PERIODS OF HEAVY RAIN ARE EXPECTED TONIGHT WITH RAINFALL ACCUMULATIONS OF 2 TO 3 INCHES BY MORNING...WITH LOCALLY HEAVIER AMOUNTS. THIS WILL ONLY SERVE TO EXACERBATE THE ONGOING FLOODING SITUATION ACROSS THE REGION. IN ADDITION TO THE HEAVY RAINFALL...THERE IS A SLIGHT RISK OF SEVERE STORMS TONIGHT. THE MAIN THREAT FROM THE STORMS IS EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS...WITH THE HIGHEST PROBABILITIES IN THE EASTERN FLORIDA PANHANDLE. MANY AREA RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION...OR REFER TO OUR LOCAL ADVANCED HYDROLOGICAL PREDICTION SERVICE WEB PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE WET WEATHER PATTERN WILL CONTINUE THROUGH LATE THURSDAY AS A SERIES OF STORM SYSTEMS IMPACT THE SOUTHEAST. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE DAY WEDNESDAY INTO THURSDAY. ANOTHER ROUND OF POTENTIALLY HEAVY RAIN IS EXPECTED THURSDAY AND THURSDAY NIGHT. STORM TOTAL PRECIPITATION AMOUNTS MAY EXCEED 7 INCHES WITH LOCALLY HIGHER AMOUNTS. THIS WILL CONTINUE TO WORSEN THE FLOODING SITUATION ACROSS THE AREA. IN ADDITION...SEVERE STORMS WILL BE POSSIBLE THROUGH THURSDAY NIGHT. THE BEST CHANCE OF SEVERE WEATHER APPEARS TO BE THURSDAY AFTERNOON AND EVENING...WITH DAMAGING WINDS...HAIL...AND TORNADOES ALL A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
In the hours before
Local storm report, Mar 31, 7:03 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
703 PM EDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD MOULTRIE 31.18N 83.79W
03/31/2009 COLQUITT GA EMERGENCY MNGR
FLOODING REPORTED COUNTY WIDE.
0650 PM FLASH FLOOD 3 WNW THOMASVILLE 30.86N 84.03W
03/31/2009 THOMAS GA EMERGENCY MNGR
FLOODING REPORTED NEAR BARNETTS CREEK NEAR HIGHWAY 84.
&&
WOOLLocal storm report, Mar 31, 7:05 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
705 PM EDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL ENTERPRISE 31.31N 85.85W
03/31/2009 E0.50 INCH COFFEE AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED AT THE COMMUNITY COLLEGE.
&&
WOOLSpecial weather statement, Mar 31, 7:16 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 716 PM EDT TUE MAR 31 2009 FLZ017-018-010015- JEFFERSON-LEON- 716 PM EDT TUE MAR 31 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON AND LEON COUNTIES IN THE FLORIDA BIG BEND... * UNTIL 815 PM EDT AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF TALLAHASSEE...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... TALLAHASSEE BY 725 PM EDT. MONTICELLO BY 800 PM EDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Local storm report, Mar 31, 8:33 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
833 PM EDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM FLOOD 5 S GREENVILLE 30.39N 83.64W
03/31/2009 MADISON FL TRAINED SPOTTER
WATER OVER THE ROAD ON HIGHWAY 221 AT INTERSTATE 10 NEAR
THE TEXACO STATION.
&&
WOOLLocal storm report, Mar 31, 8:52 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
852 PM EDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 6 ESE GREENVILLE 30.43N 83.54W
03/31/2009 MADISON FL TRAINED SPOTTER
A LARGE TREE WAS DOWNED ON INTERSTATE 10 NEAR MILE MARKER
245.
&&
WOOLLocal storm report, Mar 31, 8:55 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
855 PM EDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG 2 N CRAWFORDVILLE 30.20N 84.37W
03/31/2009 WAKULLA FL PUBLIC
TREE WAS DOWNED ON CRAWFORDVILLE HIGHWAY NORTH OF
CRAWFORDVILLE.
&&
WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:24 PM EDT | Special Marine Warning | TAE | 111 min | |
| Mar 31, 8:27 PM EDT | Areal Flood Advisory | TAE | Madison, Taylor | 63 min |
| Mar 31, 8:37 PM EDT | Tornado Warning | TAE | Madison | 23 min |
| Mar 31, 9:26 PM EDT | River Flood Warning | TAE | Jefferson, Madison, Taylor | 30 days |
| Mar 31, 9:28 PM EDT | River Flood Warning | TAE | Madison | 12 days |
| Mar 31, 9:34 PM EDT | River Flood Warning | TAE | Gadsden, Jackson | 8 days |
| Mar 31, 10:35 PM EDT | Special Marine Warning | TAE | 115 min | |
| Apr 1, 8:10 AM EDT | Special Marine Warning | TAE | 65 min | |
| Apr 1, 9:44 AM EDT | Special Marine Warning | TAE | 46 min | |
| Apr 1, 10:18 AM EDT | River Flood Warning | TAE | Walton | 15 hr |
| Apr 1, 10:29 AM EDT | Special Marine Warning | TAE | 61 min | |
| Apr 1, 11:40 AM EDT | Special Marine Warning | TAE | 50 min | |
| Apr 1, 12:46 PM EDT | Special Marine Warning | TAE | 59 min | |
| Apr 1, 2:10 PM EDT | Special Marine Warning | TAE | 65 min | |
| Apr 1, 10:18 AM EDT | River Flood Warning | TAE | Decatur, Miller, Seminole | 27 hr |
Nearby
River Flood Warnings in Florida, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.